Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2001, 4:07 AM CST for Columbia County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 4:07 AM CST (10:07 UTC)
- Expired
- Mar 12, 2001, 4:45 AM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Columbia County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 4:10 AM CST | Hail 0.75 | Emerson, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 3:30 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 121008 SVRSHV ARC027-121045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 407 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 445 AM CST * AT 407 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EMERSON...OR ABOUT 15 MILES SOUTH OF MAGNOLIA...MOVING EAST NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN COLUMBIA COUNTY AT 420 AM CST RURAL EASTERN COLUMBIA COUNTY AT 430 AM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 1/2 INCHES IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. THIS THUNDERSTORM WILL ALSO PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS UNTIL 445 AM CST. LAT...LON 3322 9342 3302 9316 3312 9299 3343 9316
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:45 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 12, 2:45 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CST MON MAR 12 2001 MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO THE NEXT COUPLE OF SYSTEMS TO AFFECT OUR AREA...THIS MORNING AND WED NIGHT INTO THU. LINE OF STRONG THUNDERSTORMS HAS FORMED THIS MORNING OVER CENTRAL TEXAS...ALONG THE NOSE OF THE MID/UPR LEVEL DRY PUNCH. THE 06Z ETA PICKED UP ON THIS DEVELOPMENT PRETTY WELL...AND CARRIES 1/2 INCH OR BETTER QPF ACROSS MUCH OF THE CWFA. HIGH POPS LOOK LIKE A GOOD BET FOR TODAY...WITH CLEARING BY LATE IN THE DAY. DRY CONDITIONS WILL SETTLE OVER THE AREA FOR TUESDAY INTO WEDNESDAY...WITH THE NEXT SYSTEM APPROACHING WED NIGHT. ETA AND AVN ARE IN GOOD AGREEMENT ON THE POSITIONING OF THIS SYSTEM AT 60 HRS...SO THERE IS PRETTY HIGH CONFIDENCE FOR UNSETTLED WEATHER MID TO LATE WEEK. ALL AVAILABLE TEMP GUIDANCE INDICATES SOME VERY MILD TEMPERATURES THROUGH THIS PERIOD. WILL STICK VERY NEAR FWC/MAV GUIDAaNCE THRU THE PERIOD. 05 PRELIMS... SHV 76/47/73/45 8000 MLU 76/48/72/45 8200 TXK 73/45/70/43 8000 TYR 75/45/73/46 4000 LFK 78/47/76/47 6000 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.